I am a diabetic and use to take Elavil yrs. ago and it worked well for my depression. Now I have to watch what I take because the potential to raise or lower my glucose levels. I have tried just about every anti-depressant out there thru the yrs. and Elavil (amitryptline) has been the best for me. If there is a better drug that won't affect my diabetes PLEASE let me know! I am on insulin.
21 Feb 2011
Upon reading the info available for the professional on elavil side effects it says:
Both elevation and lowering of blood sugar levels have been reported.
I recommend you speak with your doctor as far as an antidepressant that would be appropriate for someone that is diabetic. An endocrinologist (specialist in hormone control) would be best as far as advice on this subject. Are you under the care of a specialist in diabetes?
This may be a situation were the benefit of antidepressant use out weighs the risk, particularly if you monittor your glucose levels often.
Just my thoughts and discoveries,
21 Feb 2011
Jane, I just read in "Arthritis Today" last night (the March - April subscription) that Cymbalta has been approved for fibromyalgia, & that it also helps diabectic problems too. Don't know if they were referring to neuropathy or what. Wasn't explained just said some complications of diabetes. This is a antidepressant. Good luck to you & best wishes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... initial levels were 435 & 305 respectively in a type 2 DM patient on metformin 1ooo & glimepiride 1mg?
1 answer • 9 Sep 2009
My husband gets regular exercise but cant over do it because he is an... amputee. If he walks too much he hurts his wounds on his stump. He eats ...
1 answer • 10 Dec 2010
I recently went to my doctor and she wanted some blood work done anyway i did that and the results were online and seem normal but my blood glucose ...
3 answers • 3 Jan 2012
I've been off and on Cymbalta for 6 years. The reason I go off is I get tired of urgent urinating and peeing on myself because I can't move ...
4 answers • 27 Nov 2012